Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Bleeeding post abruptly stopping the birth control pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   hello! i recently came on my menstrual on the 9th of August and stayed on until th 16th. my boyfriend and i had unprotected sex on the 16. he stayed in. i am currently having really bad cramps, and heavy brown blood. what is going on with me?
Doctor :   Hi
Doctor :   Dr XXX here
User :   hello!
User :   thank yu for yur help
Doctor :   Let me read what you have typed
User :   ok
Doctor :   May i know your age?
User :   20
Doctor :   Did you have any medications after that?
User :   i started to take my birth controls the day after, but then i stopped that sunday
Doctor :   Since when are you on OC pills?
User :   whats OC?
Doctor :   I mean birth control pills
User :   i started the 16th of august. but i stopped that sunday
Doctor :   Is this the first time you had unprotected i9ntercourse?
User :   yes
Doctor :   Probably it is because of the pills you had which caused hormonal imbalance and have ;ead to breakthrough bleeding.
Doctor :   *lead
User :   okay, so i shouldnt be pregnant?? right?
Doctor :   First of all it was your safe period to have intercourse, so you can not be pregnant.
User :   safe period?
Doctor :   It is first seven days of the cycle and last seven days when there are rare chances of being pregnant.
Doctor :   Also you had bleeding again so no need to worry, since you stopped the pills abruptly this must have caused bleeding
User :   okay
User :   i was spotting a little bit the day after we had sex, normal?
Doctor :   Do not take the pills on and off but take them continuously and regularly.
User :   ok
Doctor :   Since it was the first time you had unprotected one that may have caused. Do you have any other symptom like burning in urine or pain or itching?
User :   no burning, no pain no itching!
Doctor :   Ok then bleeding will stop in 3 to 4days.
Doctor :   But be cautious from now onwards
User :   okay thank you so much
Doctor :   And do not just pop off the pills
User :   okayy
Doctor :   Thanks for consulting me, bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor